Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


breast tenderness in pos woman on meds
Jan 23, 2005

Hi , I am on Kaletra, Ziagen and Epivir for HIV. I have a 160 T Cell count and supressed viral load. I have tender breast sometimes painful and in the past I have used evening primrose caplets, which helped greatly and also onega 3. Is it ok to take these with my HIV medications? my doctor does not give any advise on using herbal or vitamin supplements. Are you aware of increased breast tenderness with medications ?

thanks

Response from Dr. Conway

This side effect may occur in 2% of people on Kaletra, or may be part of a lipodystrophy syndrome, again possibly associated with Kaletra. You may wish to discuss with your doctor if there may be a way of getting you off Kaletra to another medication to see if this makes a difference. In many people with undetectable viral loads, there is often the possibility of making single drug switches to address this type of problem (i.e. keeping on the Ziagen and Epivir and just switching the Kaletra to something else).

As for the supplements you are taking, I see no problem with that, although I am not aware of any hard evidence that they will help your breast tenderness. However, they may help you in other ways.

Good luck...



Previous
Just got diagnosed, scared and confused about treatments
Next
THNX....from india!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement